Author Topic: My big fat Trazodone mistake  (Read 557 times)

[Buddie]

My big fat Trazodone mistake
« on: March 18, 2022, 04:34:21 pm »
Hello buddies. I thought I'd share  my experience with trying Trazodone for my insomnia.  Trazodone is typically one of safest drugs out there for sleep and supposedly one of the easiest to discontinue.   I was on it about 30 years and had no problems getting off and my husband's taken it too and never had a problem quitting.  So I wasn't worried at all about taking it again.

But....last summer while tapering  xanax,  I developed insomnia.   I tried CBD oil and melatonin, neither of which worked for very long.   So I tried 25 mg of Trazodone and it worked pretty well but had to increase it to 75 mg. 

When I realized that it was causing bad heart palpitations to the point of seeing my cardiologist,  I decided to just stop taking it.    Big mistake!  By the next day I had full-on discontinuation syndrome with severe panic attacks and uncontrollable shaking.  I lost 4 lbs  in 2 days and thought I my brain would never recover.   I reinstated at half the dose (37 mg) and after about 3 weeks saw light at the end of the tunnel.   I slowly weaned off the rest and was back to baseline.

Long story short,   Trazodone must be weaned off of very gradually and I would rather deal with insomnia than with the side effects from these kinds of drugs.   At least with insomnia I know will eventually get so tired that I will sleep.     
« Last Edit: March 18, 2022, 06:56:40 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: My big fat Trazodone mistake
« Reply #1 on: March 18, 2022, 09:30:47 pm »
Iím actually dealing with a trazodone situation right now. Tried cutting it in half and within hours, full blown discontinuation symptoms. Iím waiting to level out before I start tapering 10% a month.
Iíve been on it for almost a decade now.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: My big fat Trazodone mistake
« Reply #2 on: March 19, 2022, 03:19:24 am »
Hi [...].   Sorry to hear that.   I'm guessing 10% will probably be fine.   Once I stabilized I found I could make a little bigger cuts with trazodone than with xanax.   Good luck!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.